Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    New to Lupus
    duncanv posted:
    Hi everyone I am 27 and i was diagnosed with Lupus Nephritis in december of last year, it has been very difficult for me, I lost 40 pounds and then my doctors started me on 60mg of steroids along with immune-suppressant drugs and othe drugs, but I have gotten a little better since i was diagnosed back in december but now i have started to have really difficultly sleeping and really bad facial swelling in the morning is there anything, I havent told my doctors yet... ( honestly Im on so many medications i am afraid that my doctors solution will be to put me on another drug, i was already prescribed ambian for sleep, but i dont take it because i dont want it to make me dependent. if anyone knows of anyone solutions to help with the sleeplessness or the facial swelling please let me know, also any general words of advice would be great.
    lupylisa44 responded:

    The sleeplessness and swelling are most likely from the steroids you are taking.have you noticed any weight gain? That is another side effect of prednisone. - ORAL.aspx?drugid=6007&drugname=prednisone Oral&pagenumber=6
    With love, with patience and with faith, we'll make our way.
    mariajohnson responded:
    Steroids usually causes swelling on face and weight gain. So even if you are taking steroids you should have some physical activity, exercise daily or go for a walk. I am sure this would help.
    duncanv replied to lupylisa44's response:
    yes i went from 139 to 165 in the last month, i am on 60 mg of steroids my doctor said he would put me on a lower dosage once he can get my symptoms under control . Thanks for your reply
    duncanv replied to mariajohnson's response:
    Thanks for the advice.

    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    There is a big connection between stress and lupus. Although it doesn't actually cause lupus, it certainly exacerbates it. An article from ... More
    Was this Helpful?
    19 of 19 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.